Alert archive / North Dakota / Wind Chill Advisories in 2008

Wind Chill Advisory 2, NWS Bismarck, ND

January 18, 200832 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 18, 2008, 2:29 AM MST for 32 counties in North Dakota. It took effect at Jan 18, 2008, 3:00 AM MST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2008, 2:29 AM MST (09:29 UTC)
In effect from
Jan 18, 2008, 3:00 AM MST
Expired
Jan 19, 2008, 8:00 AM MST
In force
29 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KBIS 180929
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
329 AM CST FRI JAN 18 2008

...WIND CHILL ADVISORY IS IN EFFECT TODAY THROUGH EARLY TONIGHT...

.ARCTIC AIR WILL BRING VERY COLD TEMPERATURES RANGING FROM 5 BELOW
ZERO TO 5 ABOVE ZERO TODAY. THESE VERY COLD TEMPERATURES COMBINED
WITH BRISK NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE WIND CHILL
TEMPERATURES OF 20 TO 40 BELOW TODAY INTO EARLY TONIGHT. 

MOTORISTS SHOULD BE PREPARED FOR THE VERY COLD AIR AND CARRY A
WINTER SURVIVAL KIT.

NDZ001>005-009>013-017>023-025-033>037-041-042-044>048-050-051-
181800-
/O.CAN.KBIS.WW.Y.0001.000000T0000Z-080118T1800Z/
/O.NEW.KBIS.WC.Y.0002.080118T1000Z-080119T0600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-
ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
329 AM CST FRI JAN 18 2008 /229 AM MST FRI JAN 18 2008/

...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT. THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. 

ARCTIC AIR WILL BRING VERY COLD TEMPERATURES RANGING FROM 5 BELOW
ZERO TO 5 ABOVE ZERO TODAY. THESE VERY COLD TEMPERATURES COMBINED
WITH BRISK NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE WIND CHILL
TEMPERATURES OF -20F TO -40F TODAY INTO EARLY TONIGHT. THUS A WIND
CHILL ADVISORY IS IN EFFECT THROUGH MIDNIGHT TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NDZ031-032-040-043-181800-
/O.CAN.KBIS.WW.Y.0001.000000T0000Z-080118T1800Z/
/O.NEW.KBIS.WC.Y.0002.080118T1000Z-080118T1800Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN
229 AM MST FRI JAN 18 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELED. 

ARCTIC AIR WILL BRING VERY COLD TEMPERATURES RANGING FROM 5 BELOW
ZERO TO 5 ABOVE ZERO TODAY. THESE VERY COLD TEMPERATURES COMBINED
WITH BRISK NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE WIND CHILL
TEMPERATURES OF -20 TO -40F THROUGH LATE MORNING...THUS A WIND
CHILL ADVISORY IS IN EFFECT THROUGH 11AM MST THIS MORNING. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

KS
5 follow-up statements
000 
WWUS43 KBIS 181807
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1207 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH EARLY TONIGHT...

.ARCTIC AIR WILL BRING VERY COLD TEMPERATURES RANGING FROM
5 BELOW ZERO TO 5 ABOVE ZERO TODAY. THESE COLD TEMPERATURES
COMBINED WITH BRISK NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE
WIND CHILL TEMPERATURES OF 20 TO 40 BELOW TODAY INTO EARLY
TONIGHT.

MOTORISTS SHOULD BE PREPARED FOR THE VERY COLD AIR AND CARRY A
WINTER SURVIVAL KIT.

NDZ031-032-040-043-181915-
/O.CAN.KBIS.WC.Y.0002.000000T0000Z-080118T1800Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN
1107 AM MST FRI JAN 18 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES HAVE RISEN TO AROUND ZERO...WITH WINDS AROUND 15 MPH.
WITH A SLOW RISE IN TEMPERATURES EXPECTED THROUGH EARLY AFTERNOON
AND STEADY OR DIMINISHING WINDS...WIND CHILLS SHOULD RANGE FROM 15
TO 20 BELOW THIS AFTERNOON. THEREFORE THE WIND CHILL ADVISORY HAS
BEEN CANCELLED. WIND CHILLS WILL REMAIN NEAR ADVISORY CRITERIA
THROUGH THE AFTERNOON AND INTO THIS EVENING.

$$

NDZ001>005-009>013-017>023-025-033>037-041-042-044>048-050-051-
190215-
/O.EXT.KBIS.WC.Y.0002.080118T1800Z-080119T0600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-
ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1207 PM CST FRI JAN 18 2008 /1107 AM MST FRI JAN 18 2008/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

ARCTIC AIR WILL BRING VERY COLD TEMPERATURES RANGING FROM 5 BELOW
ZERO TO 5 ABOVE ZERO TODAY. THESE VERY COLD TEMPERATURES COMBINED
WITH BRISK NORTHWEST WINDS OF 15 TO 30 MPH WILL CREATE WIND CHILL
TEMPERATURES TO 40 BELOW TODAY INTO EARLY TONIGHT. THUS A WIND
CHILL ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
TWH
000 
WWUS43 KBIS 182157
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
357 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY IN EFFECT THROUGH EARLY TONIGHT WEST...
...WIND CHILL ADVISORY IN EFFECT THROUGH 9 AM CST CENTRAL...

.ARCTIC AIR WILL REMAIN OVER WESTERN AND CENTRAL NORTH DAKOTA
THROUGH THE WEEKEND. TONIGHT...AN ARCTIC SURFACE HIGH PRESSURE
SYSTEM WILL MOVE ACROSS THE REGION. WINDS OF 10 TO 15 MPH WILL
CONTINUE IN ADVANCE OF THE HIGH...THEN DIMINISH AS THE CENTER OF
THE HIGH APPROACHES LATE TONIGHT. THEREFORE WINDS SPEED WILL DROP
OFF OVER WESTERN NORTH DAKOTA AFTER MIDNIGHT...BUT WILL CONTINUE
AROUND 10 MPH OVER CENTRAL NORTH DAKOTA THROUGH EARLY SATURDAY
MORNING. THEREFORE THE WIND CHILL ADVISORY WILL REMAIN IN EFFECT
UNTIL MIDNIGHT CST IN THE WEST...AND IT WILL BE EXTENDED THROUGH 9
AM CST OVER CENTRAL NORTH DAKOTA.

MOTORISTS SHOULD BE PREPARED FOR THE VERY COLD AIR AND CARRY A
WINTER SURVIVAL KIT.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-190600-
/O.EXT.KBIS.WC.Y.0002.000000T0000Z-080119T1500Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
357 PM CST FRI JAN 18 2008 /257 PM MST FRI JAN 18 2008/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/
SATURDAY...

WITH TEMPERATURES FALLING TO 10 TO 15 BELOW ZERO OVERNIGHT AND WINDS
AROUND 10 MPH...WIND CHILLS OF 25 TO 40 BELOW ZERO CAN BE EXPECTED
TONIGHT AND EARLY SATURDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NDZ001-009-017-018-033-041-044-190600-
/O.CON.KBIS.WC.Y.0002.000000T0000Z-080119T0600Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-STARK-HETTINGER-ADAMS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...DICKINSON...MOTT...HETTINGER
357 PM CST FRI JAN 18 2008 /257 PM MST FRI JAN 18 2008/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

EXPECT TEMPERATURES OF 5 TO 15 BELOW WITH WINDS AROUND 10 MPH
PRODUCING WIND CHILLS OF 20 TO 30 BELOW ZERO THIS EVENING. WIND
ARE EXPECTED TO DROP BELOW 10 MPH AFTER MIDNIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
TWH
000 
WWUS43 KBIS 190324
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
924 PM CST FRI JAN 18 2008

...WIND CHILL ADVISORY IN EFFECT THROUGH 9 AM CST CENTRAL...

.ARCTIC AIR WILL REMAIN OVER WESTERN AND CENTRAL NORTH DAKOTA
THROUGH THE WEEKEND. WINDS HAVE DIMINISHED TO LESS THAN 10 MPH
OVER MUCH OF WESTERN NORTH DAKOTA...BUT WINDS OF 10 TO 15 MPH WILL
CONTINUE OVER CENTRAL NORTH DAKOTA THROUGH EARLY SATURDAY MORNING.
THEREFORE THE WIND CHILL ADVISORY WILL REMAIN IN EFFECT UNTIL
9 AM CST OVER CENTRAL NORTH DAKOTA.

MOTORISTS SHOULD BE PREPARED FOR THE VERY COLD AIR AND CARRY A
WINTER SURVIVAL KIT.

NDZ001-009-017-018-033-041-044-190430-
/O.CAN.KBIS.WC.Y.0002.000000T0000Z-080119T0600Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-STARK-HETTINGER-ADAMS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...DICKINSON...MOTT...HETTINGER
924 PM CST FRI JAN 18 2008 /824 PM MST FRI JAN 18 2008/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS HAVE DIMINISHED TO LESS THAN 10 MPH AND WILL REMAIN SO
OVERNIGHT. 

$$

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-191100-
/O.CON.KBIS.WC.Y.0002.000000T0000Z-080119T1500Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
924 PM CST FRI JAN 18 2008 /824 PM MST FRI JAN 18 2008/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
SATURDAY. 

TEMPERATURES OF 10 TO 20 BELOW ZERO COMBINED WITH WEST WINDS OF 10
TO 15 MPH WILL CREATE WIND CHILLS OF 20 TO 40 BELOW ZERO OVERNIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
JF
000 
WWUS43 KBIS 190939
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
339 AM CST SAT JAN 19 2008

...WIND CHILL ADVISORY IN EFFECT THROUGH 9 AM CST FOR CENTRAL
NORTH DAKOTA...

.ARCTIC AIR WITH TEMPERATURES OF 10 AND 20 BELOW ZERO COMBINED
WITH NORTHWEST WINDS OF 10 TO 15 MPH...WILL CONTINUE TO CREATE
WIND CHILL TEMPERATURES OF 20 TO 35 BELOW ZERO OVER CENTRAL NORTH
DAKOTA. WINDS WILL DIMINISH BELOW 10 MPH BY MID MORNING...THUS THE
WIND CHILL ADVISORY WILL REMAIN IN EFFECT UNTIL 9 AM CST OVER
CENTRAL NORTH DAKOTA.

MOTORISTS SHOULD BE PREPARED FOR THE VERY COLD AIR AND CARRY A
WINTER SURVIVAL KIT.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-191500-
/O.CON.KBIS.WC.Y.0002.000000T0000Z-080119T1500Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
339 AM CST SAT JAN 19 2008 /239 AM MST SAT JAN 19 2008/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM
MST/ THIS MORNING FOR CENTRAL NORTH DAKOTA...

.ARCTIC AIR WITH TEMPERATURES OF 10 AND 20 BELOW ZERO COMBINED
WITH NORTHWEST WINDS OF 10 TO 15 MPH...WILL CONTINUE TO CREATE
WIND CHILL TEMPERATURES OF 20 TO 35 BELOW ZERO OVER CENTRAL NORTH
DAKOTA. WINDS WILL DIMINISH BELOW 10 MPH BY MID MORNING...THUS THE
WIND CHILL ADVISORY WILL REMAIN IN EFFECT UNTIL 9 AM CST OVER
CENTRAL NORTH DAKOTA.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

KS
000 
WWUS43 KBIS 191510
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
910 AM CST SAT JAN 19 2008

...THE WIND CHILL ADVISORY FOR CENTRAL NORTH DAKOTA HAS EXPIRED...

.THE WIND CHILL ADVISORY FOR CENTRAL NORTH DAKOTA HAS EXPIRED.
ALTHOUGH THERE WILL BE BRIEF PERIODS OF TIME DURING THE MORNING
HOURS WHEN THE WIND CHILL BRIEFLY DIPS TO -30 BELOW...IN GENERAL
THE WINDS SHOULD REMAIN AROUND 5 MPH AND THE RESULTING WIND CHILLS
WILL SLOWLY IMPROVE.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-191615-
/O.EXP.KBIS.WC.Y.0002.000000T0000Z-080119T1500Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
910 AM CST SAT JAN 19 2008 /810 AM MST SAT JAN 19 2008/

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

THE WIND CHILL ADVISORY HAS EXPIRED FOR CENTRAL NORTH DAKOTA.

$$
ABELING

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 18, 2:03 AM MST, 26 minutes earlier.

Area forecast discussion, Jan 18, 2:03 AM MST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
303 AM CST FRI JAN 18 2008

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
ARCTIC AIR WILL FULLY ENGULF THE FORECAST AREA TODAY WITH BRISK
NORTHWEST WINDS...RESULTING IN WIND CHILL BEING THE PRIMARY CONCERN.
WILL DROP THE WINTER WEATHER ADVISORY AND REPLACE IT WITH A WIND
CHILL ADVISORY OVER THE ENTIRE CWA. HOWEVER...IT APPEARS THAT OUR
EXTREME SOUTHWEST COUNTIES...BOWMAN/SLOPE/GOLDEN VALLEY/BILLINGS
WILL BE OUTSIDE OF THE WIND CHILL CRITERIA BY 18Z THUS HAVE DECIDED
TO END IT THERE AT THAT TIME. WILL ALERT THE DAY SHIFT THAT THE
POTENTIAL IS THERE FOR WIND CHILL CRITERIA TO DEVELOP AGAIN THIS
EVENING AND EARLY TONIGHT IN THE SOUTHWEST. ALL OTHER COUNTIES
WILL CONTINUE WITH A WIND CHILL ADVISORY THROUGH 06Z SAT. WILL
ALSO MENTION IN THE FORECAST ZONES AND HAZARDOUS WEATHER OUTLOOK
(HWO) THAT BOTTINEAU/ROLETTE/PIERCE COUNTIES WILL EXPERIENCE WIND
CHILL READINGS TO AROUND -40F A FEW HOURS THIS MORNING. RATHER
THAN ISSUING A WIND CHILL WARNING AND THEN DOWNGRADING IT TO AN
ADVISORY...FELT IT IS MORE EFFECTIVE AND LESS CONFUSING TO JUST
MENTION NEAR WARNING CRITERIA FOR A SHORT PERIOD THIS MORNING AND
KEEP THE AREA GOING WITH A WIND CHILL ADVISORY THROUGH 06Z. BOTTOM
LINE IS WITH NORTHWEST WINDS OF 15 TO 25 MPH AND GUSTS TO AROUND
30 MPH AT TIMES TODAY...WIND CHILL READINGS WILL RANGE BETWEEN
-20F AND -40F.

LATEST WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH WORKING ITS
WAY ACROSS THE GULF OF ALASKA THIS MORNING. THIS WAVE WILL DEVELOP
AN UPPER LOW OVER BRITISH COLUMBIA TONIGHT AND MOVE SOUTH INTO
IDAHO BY SUNDAY. IN DOING SO...COLD AIR WILL BE TAPPED FROM THE
CURRENT HUDSON BAY LOW AND SWING DOWN ANOTHER REINFORCING PIECE
OF ARCTIC AIR FOR SUNDAY. MEANWHILE...OVERALL WEATHER PATTERN
SUPPORTS DRY AND FRIGID TODAY THROUGH SATURDAY. CURRENT MSAS
ANALYSIS SHOWS THE ARCTIC FRONT IS BACKED UP ALONG THE ROCKY
MOUNTAINS. SFC LOW PRESSURE ASSOCIATED WITH THE AFOREMENTIONED
NEXT SHORTWAVE TROUGH/UPPER LOW DROPPING SOUTH FROM BRITISH
COLUMBIA WILL SLIDE SOUTHEAST ALONG THE ARCTIC FRONT SATURDAY
NIGHT INTO SUNDAY. UPSLOPE/EASTERLY FLOW DEVELOPS SATURDAY
AFTERNOON/NIGHT. WITH THE PROXIMITY OF THE ARCTIC FRONT AND
SURFACE LOW...OUR SOUTHWEST CWA WILL EXPERIENCE SOME SNOW SATURDAY
NIGHT THROUGH SUNDAY AFTERNOON. EXPECTING 1 TO 3 INCHES WITH THE
HIGHEST TOTALS IN THE EXTREME SOUTHWEST CORNER BORDERING MONTANA
AND SOUTH DAKOTA. REST OF THE CWA OUTSIDE OF THE SOUTHWEST PORTION
WILL REMAIN DRY AND VERY COLD. A 1048MB HIGH PRESSURE IS PROGGED
TO BE OVER ALBERTA ON SUNDAY AND NOSING INTO NORTH DAKOTA. THIS
WILL BRING THE COLDER WEATHER FOR SUNDAY. DRY BUT FRIGID SUNDAY
NIGHT.

.LONG TERM....MONDAY THROUGH FRIDAY...
CONTINUED COLD MONDAY THROUGH WEDNESDAY AS THE POLAR VORTEX OVER
THE HUDSON BAY REGION CONTINUES TO BRING SEVERAL REINFORCED SHOTS
OF COLD ARCTIC AIR INTO THE NORTHERN PLAINS. SOME RELIEF/WARMING
MAY BE IN SITE HOWEVER AS THE UPPER LEVEL PATTERN TRIES TO GO MORE
ZONAL THURSDAY INTO FRIDAY. CHANCES OF PRECIPITATION/SNOW LOOKING
MINIMAL...WITH THE BEST CHANCE TUESDAY NIGHT AS ONE OF THE
REINFORCED ARCTIC AIR SHOTS/EMBEDDED TROUGHS SPIRALS AROUND THE
UPPER LOW AND THROUGH THE REGION.
&&

.AVIATION...
OUR ALBERTA CLIPPER/SURFACE LOW HAS PUSHED TO THE EAST...WITH HIGH
PRESSURE BUILDING INTO THE REGION. SOME LINGERING MVFR CIGS ACROSS
THE SOUTHERN FORECAST AREA THIS MORNING...OTHERWISE VFR FLIGHT
CONDITIONS PREVAILING ALONG WITH NORTHWEST WINDS DECREASING TO
AROUND 10-20KTS.

SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD/PUSH SOUTH TODAY AND
TONIGHT...WITH BREEZY NORTHWESTERLY WINDS OF 15 TO 25 KTS THROUGH
THE AFTERNOON. SOME MVFR CIGS MAY REDEVELOP SOUTHWEST TODAY...ALONG
WITH SOME LINGERING MVFR CIGS THIS MORNING SOUTH CENTRAL AND
SOUTHEAST (BIS AND JMS).
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR
NDZ001>005-009>013-017>023-025-033>037-041-042-044>048-050-051.

WIND CHILL ADVISORY UNTIL 11 AM MST THIS MORNING FOR NDZ031-032-
040-043.

&&

KS/NH
Hazardous weather outlook, Jan 17, 3:37 AM MST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
437 AM CST THU JAN 17 2008

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
437 AM CST THU JAN 17 2008 /337 AM MST THU JAN 17 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WESTERN NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN ALBERTA CLIPPER WILL MOVE ACROSS THE STATE THIS AFTERNOON AND
EARLY TONIGHT FOLLOWED BY AN ARCTIC HIGH PRESSURE SYSTEM. LIGHT
SNOW WILL DEVELOP THIS AFTERNOON AND EVENING...WITH 1 TO 3 INCHES
OF NEW SNOW LIKELY BY FRIDAY MORNING. STRONG WINDS WILL DEVELOP IN
WESTERN NORTH DAKOTA THIS AFTERNOON AND SPREAD TO CENTRAL NORTH
DAKOTA IN THE EVENING. THE COMBINATION OF LIGHT SNOW AND STRONG
WINDS WILL CAUSE BLOWING SNOW REDUCING VISIBILITIES AND MAKING
TRAVEL HAZARDOUS. IN ADDITION THE WIND CHILL INDEX WILL DROP TO 20
TO 40 BELOW BY FRIDAY MORNING. A WINTER WEATHER ADVISORY HAS BEEN
ISSUED FOR WESTERN NORTH DAKOTA THIS AFTERNOON...AND FOR WESTERN
AND CENTRAL NORTH DAKOTA FOR TONIGHT AND FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...SATURDAY...AND SUNDAY TEMPERATURES WILL BE WELL BELOW
NORMAL AND EVEN WITH LIGHT WINDS...WIND CHILLS WILL BE BITTERLY
COLD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in North Dakota, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.